Alert archive / Indiana / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS Northern Indiana

February 26, 20114 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio

NWS Northern Indiana issued this flash flood watch at Feb 26, 2011, 4:43 PM EST for 4 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio. It took effect at Feb 28, 2011, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 26, 2011, 4:43 PM EST (21:43 UTC)
In effect from
Feb 28, 2011, 12:00 AM EST
Expired
Feb 27, 2011, 4:53 AM EST
In force
Issued by
NWS Northern Indiana
Flood severity
None
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WGUS63 KIWX 262143
FFAIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EST SAT FEB 26 2011

...HEIGHTENED RISK FOR FLOODING AND FLASH FLOODING...

.A DEVELOPING STORM SYSTEM OVER CALIFORNIA SATURDAY EVENING WILL
QUICKLY MOVE EAST INTO THE SOUTHERN PLAINS SUNDAY AND TOWARD THE
OHIO RIVER VALLEY EARLY MONDAY. THE POTENTIAL FOR HEAVY RAINFALL
WILL INCREASE AHEAD OF THIS SYSTEM ACROSS THE AREA SUNDAY NIGHT
INTO EARLY MONDAY. INITIALLY MUCH OF THE RAINFALL WILL BE ABSORBED
BY THE EXISTING SNOWPACK...A SNOWPACK THAT CONTAINS ONE HALF TO
ONE AND ONE HALF INCHES WATER EQUIVALENCY. THE POTENTIAL EXISTS
FOR A RATHER SUDDEN RELEASE OF THE COMBINED RAINFALL AND SNOWMELT
ATOP THE ALREADY SATURATED SOIL. IN ADDITION...STREAMFLOW REMAINS
ELEVATED DUE TO PRIOR SNOWMELT. ALL OF THESE CONDITIONS WILL LEAD
TO EXCESS RUNOFF THAT WILL LIKELY FLOOD DITCHES...SMALL STREAMS
AND LOW LAND AREAS SUNDAY NIGHT INTO MONDAY. FLOOD PRONE BASEMENTS
AND OTHER FLOOD PRONE AREAS MAY ALSO FLOOD. SIGNIFICANT FLOODING
ON MAIN STEM RIVERS WILL THEN LIKELY COMMENCE EARLY NEXT WEEK.

THE AREAL EXTENT AND DEGREE OF FLOODING IS HIGHLY DEPENDENT ON
THE STORMS TRACK AND THEREIN LIES STILL SOME UNCERTAINTY.
HOWEVER...THE HIGHER SNOW WATER EQUIVALENT VALUES AND THE
POTENTIAL FOR THE GREATEST RAINFALL APPEARS TO BE FOCUSED IN THE
WABASH AND MAUMEE VALLEYS. THE POTENTIAL FOR ISOLATED EXTREME
RAINFALL AMOUNTS EXISTS IN EMBEDDED THUNDERSTORMS SUNDAY
NIGHT...WHICH INCREASES THE RISK FOR RAPID FLOODING...ESPECIALLY
THE FLASH FLOODING OF LOW LYING ROADS AND SMALL STREAMS. TAKE
NECESSARY PRECAUTIONS NOW TO MINIMIZE FLOOD RELATED DAMAGES.


INZ009-017-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024-
025-270545-
/O.NEW.KIWX.FF.A.0001.110228T0500Z-110228T2000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DE KALB-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...AUBURN...GARRETT...COLUMBIA CITY...
TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...
BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...
DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
443 PM EST SAT FEB 26 2011

...FLASH FLOOD WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA AND 
 NORTHWEST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTHERN 
 INDIANA...ADAMS...ALLEN IN...BLACKFORD...CASS IN...DE KALB...
 GRANT...HUNTINGTON...JAY...MIAMI...WABASH...WELLS...WHITE AND 
 WHITLEY. IN NORTHWEST OHIO...ALLEN OH...DEFIANCE...FULTON OH...
 HENRY...PAULDING...PUTNAM...VAN WERT AND WILLIAMS.

* FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...COMBINED WITH
  SNOWMELT VALUES TO 1.5 INCHES...MAY LEAD TO RAPID FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

INZ003>008-012>016-MIZ077>081-270545-
/O.NEW.KIWX.FF.A.0001.110228T0500Z-110228T2000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE
443 PM EST SAT FEB 26 2011 /343 PM CST SAT FEB 26 2011/

...FLASH FLOOD WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA AND 
 SOUTHWEST MICHIGAN...INCLUDING THE FOLLOWING AREAS...IN 
 NORTHERN INDIANA...ELKHART...FULTON IN...KOSCIUSKO...LA 
 PORTE...LAGRANGE...MARSHALL...NOBLE...PULASKI...ST. JOSEPH 
 IN...STARKE AND STEUBEN. IN SOUTHWEST MICHIGAN...BERRIEN...
 BRANCH...CASS MI...HILLSDALE AND ST. JOSEPH MI.

* FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...COMBINED WITH
  SNOWMELT VALUES TO 1 INCH...MAY LEAD TO RAPID FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MURPHY
2 follow-up statements
038 
WGUS63 KIWX 270306
FFAIWX

FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 PM EST SAT FEB 26 2011

...HEIGHTENED RISK FOR FLOODING AND FLASH FLOODING...

.A STRONG LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA WILL MOVE 
QUICKLY EAST INTO THE SOUTHERN PLAINS SUNDAY AND TO THE LOWER
GREAT LAKES EARLY MONDAY. THE POTENTIAL FOR HEAVY RAINFALL WILL
INCREASE AHEAD OF THIS SYSTEM ACROSS THE AREA SUNDAY NIGHT INTO
EARLY MONDAY. INITIALLY MUCH OF THE RAINFALL WILL BE ABSORBED BY
THE EXISTING SNOWPACK...WHICH CONTAINS ONE HALF TO ONE AND ONE
HALF INCHES WATER EQUIVALENCY. THE POTENTIAL EXISTS FOR A RATHER
SUDDEN RELEASE OF THE COMBINED RAINFALL AND SNOWMELT ATOP THE
ALREADY SATURATED SOIL. IN ADDITION... STREAMFLOW REMAINS ELEVATED
DUE TO PRIOR SNOWMELT. ALL OF THESE CONDITIONS WILL LEAD TO EXCESS
RUNOFF THAT WILL LIKELY FLOOD DITCHES...SMALL STREAMS AND LOW LAND
AREAS SUNDAY NIGHT INTO MONDAY. FLOOD PRONE BASEMENTS AND OTHER
FLOOD PRONE AREAS MAY ALSO FLOOD. SIGNIFICANT FLOODING ON MAIN
STEM RIVERS WILL THEN LIKELY COMMENCE EARLY NEXT WEEK.

THE AREAL EXTENT AND DEGREE OF FLOODING IS HIGHLY DEPENDENT ON
THE STORMS TRACK AND THEREIN LIES STILL SOME UNCERTAINTY.
HOWEVER...THE HIGHER SNOW WATER EQUIVALENT VALUES AND THE
POTENTIAL FOR THE GREATEST RAINFALL APPEARS TO BE FOCUSED IN THE
WABASH AND MAUMEE VALLEYS. THE POTENTIAL FOR ISOLATED EXTREME
RAINFALL AMOUNTS EXISTS IN EMBEDDED THUNDERSTORMS SUNDAY NIGHT...
WHICH INCREASES THE RISK FOR RAPID FLOODING...ESPECIALLY THE
FLASH FLOODING OF LOW LYING ROADS AND SMALL STREAMS. TAKE
NECESSARY PRECAUTIONS NOW TO MINIMIZE FLOOD RELATED DAMAGES.

INZ009-017-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024-
025-271115-
/O.CON.KIWX.FF.A.0001.110228T0500Z-110228T2000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DE KALB-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...AUBURN...GARRETT...COLUMBIA CITY...
TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...
BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...
DUNKIRK...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...
DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
1006 PM EST SAT FEB 26 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO...INCLUDING 
 THE FOLLOWING AREAS...IN NORTHERN INDIANA...ADAMS...ALLEN IN...
 BLACKFORD...CASS IN...DE KALB...GRANT...HUNTINGTON...JAY...
 MIAMI...WABASH...WELLS...WHITE AND WHITLEY. IN NORTHWEST 
 OHIO...ALLEN OH...DEFIANCE...FULTON OH...HENRY...PAULDING...
 PUTNAM...VAN WERT AND WILLIAMS.

* FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...COMBINED WITH 
 SNOWMELT VALUES TO 1.5 INCHES...MAY LEAD TO RAPID FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

INZ003>008-012>016-MIZ077>081-271115-
/O.CON.KIWX.FF.A.0001.110228T0500Z-110228T2000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE
1006 PM EST SAT FEB 26 2011 /906 PM CST SAT FEB 26 2011/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN...
 INCLUDING THE FOLLOWING AREAS...IN NORTHERN INDIANA...
 ELKHART...FULTON IN...KOSCIUSKO...LA PORTE...LAGRANGE...
 MARSHALL...NOBLE...PULASKI...ST. JOSEPH IN...STARKE AND 
 STEUBEN. IN SOUTHWEST MICHIGAN...BERRIEN...BRANCH...CASS MI...
 HILLSDALE AND ST. JOSEPH MI.

* FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...COMBINED WITH 
 SNOWMELT VALUES TO 1 INCH...MAY LEAD TO RAPID FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
846 
WGUS63 KIWX 270953
FFAIWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 AM EST SUN FEB 27 2011

...INCREASED RISK FOR FLOODING...

.A STRONG LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE
QUICKLY NORTHEAST INTO THE LOWER GREAT LAKES BY TONIGHT. HEAVY
RAINFALL WILL DEVELOP TONIGHT WITH MUCH WARMER AIR SPREADING INTO
THE AREA. THE EXISTING SNOWPACK...WHICH CONTAINS ONE HALF TO ONE
AND ONE HALF INCHES OF WATER EQUIVALENCY WILL BE RELEASED AS HEAVY
RAIN DEVELOPS OVER THE REGION. EMBEDDED THUNDERSTORMS ARE
ALSO EXPECTED...WHICH INCREASES THE RISK FOR LOCALLY HEAVY RAIN.
SATURATED SOILS IN PLACE WITH ALREADY ELEVATED STREAMFLOW WILL
LEAD TO EXCESS RUNOFF THAT WILL LIKELY FLOOD DITCHES...SMALL
STREAMS AND LOW LAND AREAS LATE TONIGHT INTO MONDAY. FLOOD PRONE
BASEMENTS AND OTHER FLOOD PRONE AREAS MAY ALSO FLOOD. SIGNIFICANT
FLOODING ON MAIN STEM RIVERS WILL THEN LIKELY COMMENCE EARLY THIS
WEEK.

THE AREAL EXTENT AND DEGREE OF FLOODING IS HIGHLY DEPENDENT ON
WHERE THE HEAVIEST RAINFALL WILL MATERIALIZE. HOWEVER...THE HIGHER
SNOW WATER EQUIVALENT VALUES AND THE POTENTIAL FOR THE GREATEST
RAINFALL APPEARS TO BE FOCUSED IN THE WABASH AND MAUMEE VALLEYS.
TAKE NECESSARY PRECAUTIONS NOW TO MINIMIZE FLOOD RELATED DAMAGES.


INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-271800-
/O.CAN.KIWX.FF.A.0001.110228T0500Z-110228T2000Z/
/O.NEW.KIWX.FA.A.0001.110228T0500Z-110228T2000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
453 AM EST SUN FEB 27 2011 /353 AM CST SUN FEB 27 2011/

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
AFTERNOON...
...THIS REPLACES THE FLASH FLOOD WATCH...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHERN INDIANA...SOUTHWEST
  MICHIGAN AND NORTHWEST OHIO.

* FROM LATE TONIGHT THROUGH MONDAY AFTERNOON

* WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...COMBINED WITH
  SNOWMELT VALUES TO 1 TO 1.5 INCHES...MAY LEAD TO FLOODING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

JC

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at Feb 26, 1:00 PM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Feb 26, 1:00 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 PM EST SAT FEB 26 2011

.AVIATION...
LARGELY MVFR CIGS TO REMAIN STUCK IN COL UNTIL LATE IN FCST PD ONCE
GRTR MIXING DEPTH REALIZED AHEAD OF APPROACHING STORM SYSTEM. A FEW
WEAKLY FORCED MIDLVL CONVECTIVE ROLLS AHEAD OF 60-70KT MIDLVL JET
MOVING INTO SWRN GRTLKS THIS EVE. WITH SOME INCRS IN BL MSTR WITH
SNWFL AND SOME SUBLIMATION THIS AFTN SUSPECT POCKETS OF IFR VSBYS TO
DVLP TWRD DAYBREAK GIVEN SHALLOW SFC BASED INVERSION WITH COOLING
AOB XOVER. SOME SPOTTY SHRA PSBL LATE IN FCST PD...HOWEVER
PROBABILISTIC POINT CHCS TOO LOW FOR MENTION AND AWAIT INCLUSION
MORE TOWARD/AFTR 00 UTC MON COINCIDENT WITH RETURN TO IFR/LIFR
CIGS.

&&

.PREV DISCUSSION... /ISSUED 340 AM EST SAT FEB 26 2011/

SHORT TERM...

TODAY THROUGH SUNDAY NIGHT

FLAT WESTERLY FLOW IS OVER THE REGION WITH SEVERAL WEAK EMBEDDED
MID LEVEL IMPULSES. VEERED SW FLOW WITH A LINGERING LL BAROCLINIC
ZONE IN PLACE CONTINUES TO SUPPORT WAA WITH LIGHT SNOW OVERSPREADING
THE FA. WEAK ASCENT IS INDICATED IN ALL FORECAST MODEL
ISENTROPIC PROGS...ESPECIALLY IN THE H8-H7 LEVELS. TEMPS HAVE WARMED
ACROSS THE FA GIVEN INCREASED CLOUD COVER PER MID LEVEL WAA
PROCESSES...WITH MINS REACHED LAST EVENING. OTHERWISE...THE MAIN
FORECAST CONCERN IS EVIDENT IN WATER VAPOR IMAGERY OVER THE CA
COAST...AS ANOTHER POTENT UPPER LEVEL LOW SHIFTS SE INTO THE SW
CONUS. FLOW WILL AMPLIFY DOWNSTREAM THROUGH SUNDAY...WITH A VERY
STRONG THETA-E SURGE INTO THE REGION SUNDAY NIGHT. THIS WILL NOT
ONLY SUPPORT WARMER TEMPS INTO THE REGION...BUT ALSO HEAVY RAINFALL
IS BECOMING MORE LIKELY ACROSS MOST OF THE FA. FORECAST MODEL
DIFFERENCES WERE OVERALL SMALL...WITH THE 12Z GFS AND 21Z SREF
FAVORED THIS CYCLE GIVEN PREFERRED HANDLING OF TODAY/S WEAK WAA
INDUCED ASCENT AND SUNDAY/S SYSTEM. THE NAM SEEMS TO HAVE A STRONG
WESTERN BIAS TO THE H5 UPPER LOW SUNDAY...WHICH STANDS ALONE WHEN
COMPARED TO ALL OTHER MODEL PROGS.

TODAY...MOSTLY CLOUDY SKIES WILL DOMINATE AS A WEAK BUT DEEP WAA
REGIME SLOWLY SHIFTS NORTH THROUGH THE SAT NIGHT PERIOD. OVERALL
BEST LARGE SCALE ASCENT PER Q-VECTOR PROGS IN THE H5-H3 LAYER AND LL
AGEOSTROPHIC INDUCED UPGLIDE WILL OVERLAP OVER NORTHERN AREAS...WITH
THE HIGHEST PROBS FOR PRECIP REMAINING THERE. SNOWFALL AMOUNTS WILL
BE LIGHT...WITH MOST AREAS NORTH OF US 30 GENERALLY SEEING AROUND AN
INCH OR LESS...POSSIBLY 2 INCHES ACROSS SOUTHERN MI. TWO ANALYZED
MID LEVEL IMPULSES WILL BE RESPONSIBLE FOR CLOUDS AND SNOW...WITH
THE SECOND IMPULSE TRACKING FARTHER NORTH AS HEIGHT RISES WILL BE
ONGOING. THUS...PRECIP POTENTIAL WILL SHIFT NORTH...WITH LIKELY DRY
CONDITIONS ALL PLACES AFTER MIDNIGHT...WITH A ONLY A LOW CHANCE FOR
SNOW IN THE NE.

SUNDAY...ADJUSTING FLOW PER THE EJECTING SW CONUS UPPER WAVE WILL
SUPPORT DEEP WAA PROCESS WITH SHARPLY RISING H85 T/S NOTED IN MODEL
THERMAL FIELDS. CLOUD COVER AMOUNT IS CERTAINLY STILL A QUESTION
MARK AS FORECAST MODELS SEEM TO BE OVERDOING LL MOISTENING WITH
SATURATED PROFILES INDICATED IN BUFR DATA BY AFTERNOON. MOS NUMBERS
SEEM MORE REALISTIC...HOLDING OFF ON HIGHER RH NUMBERS UNTIL
EVENING...WITH AN INCREASE IN FOG POTENTIAL THEN. HENCE...HAVE
RAISED HIGHS GIVEN EXPECTED MIXING. IF SUNSHINE
MATERIALIZES...HIGHER NUMBERS WOULD BE POSSIBLE. DID ADD A 30 PROB
FOR POSSIBLE HIGH BASED SHOWER ACTIVITY SUN AFTERNOON GIVEN H85
THETA-E PROGS. HOWEVER...THE MAIN SHOW PER PRECIP WILL BE BE SUNDAY
NIGHT GIVEN THE THETA-E SURGE INDICATED IN MODEL PROGS. STAUNCH LLJ
WITH 60-70 KNOTS EXPECTED WILL SUPPORT H85 THETA-E RISES TO NEAR
330K WITH MIXING RATIOS PUSHING 10 G/KG. STEEP MID LEVEL LAPSE RATES
WILL CERTAINLY SUPPORT ELEVATED THUNDERSTORMS...INCREASING THE
POTENTIAL FOR HEAVY RAIN. FORECAST MODELS SUPPORT GENERALLY 1-2
INCHES OF RAIN...WITH THE HEAVIEST NUMBERS CURRENTLY PROGGED OVER
THE SE HALF OF THE FA. CURRENT SNOW PACK/ALREADY HIGH RIVERS/AND
EXPECTED HEAVY RAIN WILL CONTINUE TO SUPPORT A FLOOD THREAT AND WILL
CONTINUE THE ESF AND HWO MENTION. RISING TEMPS ARE EXPECTED SUNDAY
NIGHT GIVEN WAA...WITH THE SFC WARM FRONT POTENTIALLY PUSHING INTO
THE EXTREME SE FA. UTILIZED A NON-DIURNAL TEMP CURVE.

LONG TERM...

MONDAY THROUGH FRIDAY

BY MONDAY MORNING...STRONGEST ISENTROPIC UPGLIDE WILL BEGIN TO
SHIFT EAST OF THE AREA AS UPPER LEVEL TROUGH AXIS TRACKS ACROSS THE
MID MS RIVER VALLEY. STILL SOME MINOR DIFFERENCES IN VARIOUS MODEL
SOLUTIONS REGARDING PROGRESSION OF THIS TROUGH...WITH 00Z NAM
REMAINING A DISTINCT OUTLIER IN TERMS OF A SLOWER SOLUTION. HAVE
OPTED TO GO WITH HPC PREFERRED ECMWF/GFS BLEND FOR THIS TIME PERIOD
GIVEN STRONG GEFS/SREF SUPPORT FOR THE MORE PROGRESSIVE GUIDANCE.
LOW LEVEL JET AXIS...AND AN ACCOMPANYING 850 HPA MOISTURE FLUX ON
THE ORDER OF A 4 STANDARD DEVIATION ANOMALY...WILL BE SHIFTING EAST
OF THE EARLY EARLY MONDAY BUT DESPITE STRONGEST WAA/MOISTURE
SHIFTING OFF TO THE EAST...MID/UPPER LEVEL FORCING AND INCREASING
LOW LEVEL CONVERGENCE SHOULD SUSTAIN WIDESPREAD RAIN THROUGH THE
MORNING. STILL SOME EMBEDDED THUNDER POSSIBLE EARLY
MONDAY...PARTICULARLY ACROSS THE FAR EAST IN CLOSER PROXIMITY TO
MAIN LOW LEVEL MOISTURE AND INSTABILITY AXIS. IN GOING WITH THE
FASTER ENVELOPE OF SOLUTIONS...SHOULD TEND TO SEE DIMINISHING PRECIP
THREAT ACROSS WEST MONDAY AFTERNOON WITH PERHAPS JUST A BRIEF MIX OR
CHANGE OVER TO SNOW BEFORE ENDING. MAX TEMPERATURES LIKELY TO BE
REACHED IN THE MORNING HOURS WITH FALLING TEMPS IN THE AFTERNOON.
WINDS ALSO WILL BECOME QUITE GUSTY INTO THE 25 TO 30 MPH RANGE DUE
TO COLD ADVECTION AND DEEPENING MIXED LAYER.

PROGRESSIVE...LOW AMPLITUDE FLOW PATTERN WILL CONTINUE BEHIND THIS
TROUGH...WITH SFC RIDGE AXIS QUICKLY SHIFTING INTO THE REGION MONDAY
EVENING. AN UPPER LEVEL SYSTEM TRACKING ACROSS SOUTHERN CANADA WILL
ALLOW A WEAK SFC TROUGH TO APPROACH THE AREA BY LATE TUESDAY NIGHT.
PASSAGE OF THIS TROUGH WILL BE UNEVENTFUL FOR THE LOCAL AREA DUE TO
MEAGER MOISTURE AND STRONGER FORCING REMAINING ACROSS SOUTHERN
CANADA. ARCTIC BOUNDARY WILL BEGIN TO SAG SOUTHWARD ACROSS NORTHERN
PLAINS INTO THE NORTHERN GREAT LAKES REGION ON WEDNESDAY...BUT SOME
ROBUST LOW LEVEL HEIGHT FALLS ACROSS NORTHERN PLAINS INTO THE UPPER
MIDWEST WEDNESDAY NIGHT INTO THURSDAY IN RESPONSE TO MORE DISTURBED
EPAC FLOW SHOULD RESULT IN MINIMAL SOUTHWARD ADVANCE OF THE ARCTIC
FRONT. EVENTUALLY THIS MORE ACTIVE SHORT WAVE PATTERN FROM EPAC WILL
PRODUCE NEXT CHANCE OF RAIN SHOWERS LATE NEXT WEEK...AND CURRENT
GRIDS ALREADY DEPICT THIS AND MADE NO CHANGES TO CHANCES OF RAIN
SHOWERS NEXT THURSDAY/FRIDAY. TEMPERATURE FORECAST SOMEWHAT TRICKY
DUE TO WEAKENING FRONT ACROSS THE AREA MID WEEK...BUT MOST LOCATIONS
SHOULD REMAIN ABOVE NORMAL FOR THE TUES THROUGH FRI PERIOD WITH SOME
SLIGHTLY COOLER CONDITIONS POSSIBLE ON WEDNESDAY BEFORE WARM
ADVECTION RAMPS UP AGAIN ON THURSDAY IN ADVANCE OF EPAC SHORT WAVE
TROUGH.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JC
LONG TERM...MARSILI
AVIATION...MURPHY
Hazardous weather outlook, Feb 26, 4:24 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 AM EST SAT FEB 26 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-270930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
424 AM EST SAT FEB 26 2011 /324 AM CST SAT FEB 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF LIGHT SNOW WILL CONTINUE INTO TONIGHT WITH SNOW
ACCUMULATIONS OF AROUND AN INCH NORTH OF ROUTE 30...AND 1 TO 2
INCHES ACROSS SOUTHERN LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAINFALL IS POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY WITH
EMBEDDED THUNDERSTORMS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2
INCHES ARE POSSIBLE SUNDAY NIGHT INTO MONDAY WITH LOCALLY HIGHER
AMOUNTS POSSIBLE DUE TO EMBEDDED THUNDERSTORMS. RAINFALL AND WARMER
AIR SURGING AHEAD OF THIS SYSTEM WILL RAPIDLY MELT THE EXISTING
SNOW COVER SUNDAY AND MONDAY. THE COMBINATION OF SATURATED
GROUND...MELTING SNOW...AND HEAVY RAINFALL WILL LIKELY RESULT IN
EXCESSIVE RUNOFF THAT WILL LEAD TO SIGNIFICANT RIVER FLOODING AND
LOW LAND FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-270930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
424 AM EST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY MONDAY AND MONDAY
EVENING. SOME NORTHWEST GALE GUSTS ARE POSSIBLE DURING THE DAY
MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 11:17 AM ESTRiver Flood WatchIWXAllen, DeKalb48 hr
Feb 26, 11:27 AM ESTRiver Flood WatchIWXAllen52 hr
Feb 26, 11:28 AM ESTRiver Flood WatchIWXAdams, Allen46 hr
Feb 26, 11:33 AM ESTRiver Flood WatchIWXHuntington, Wells41 hr
Feb 26, 11:33 AM ESTRiver Flood WatchIWXAdams, Wells41 hr
Feb 26, 11:19 AM ESTRiver Flood WatchIWXDefiance, Fulton, Williams51 hr
Feb 26, 11:21 AM ESTRiver Flood WatchIWXAllen, Paulding, Putnam47 hr
Feb 26, 11:26 AM ESTRiver Flood WatchIWXPutnam47 hr

Nearby

Flash Flood Watches in Indiana, 2011Flash Flood Watches in Ohio, 2011Flash Flood Watches in Michigan, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.